MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number CNA0T0
Medical Device Problem Code Fogging (1253)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that, during intraocular lens implantation surgery, the lens appeared to have foggy and hazy film appearance.Additional information was requested but no further information received.
 
Additional Manufacturer Narrative
The product was returned for analysis and the reported complaint was not observed.The intraocular lens (iol) was damaged and this damage was not mentioned by the customer.The device was returned loose in the carton.The lock-out assembly has been removed.Viscoelastic is observed in the device.The plunger has been fully advanced outside the tip of the nozzle.No damage observed.The lens is returned outside of the device, adhered to the adm lever.Iol is returned in two segments.Significant amount of solution is dried on the lens.One haptic is broken/torn and not returned.The optic is cracked/fractured and scratched/marked - rejectable.The reported "foggy and hazy film appearance" event cannot be confirmed due to the condition of the returned iol.No root cause identified as the reported complaint " foggy and hazy film appearance" could not be confirmed due to the condition of the returned iol.The returned iol shows evidence of handling by the customer as the plunger has been fully advanced outside the tip of the nozzle and significant amount of solution is dried on the lens.In addition to this, all iols are 100% cosmetically inspected as per approved manufacturing procedures and the observed lens condition would not meet our current release criteria.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Complaints have been received describing that lenses were reported by doctors for the presence of a ¿polychromatic sheen¿ visible.No harm to patients reported.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17115970
Report Number9612169-2023-00445
Device Sequence Number7154300
Product Code HQL
UDI-Device Identifier00380652393812
UDI-Public00380652393812
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/14/2026
Device Model NumberCNA0T0
Device Lot Number25595003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/17/2023
Supplement Date Received by Manufacturer08/29/2023
03/05/2024
Initial Report FDA Received Date06/13/2023
Supplement Report FDA Received Date09/26/2023
04/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown